Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What could be causing tiredness, shortness of breath, nausea, hot flashes and flushness

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2748 Questions
I have high blood pressure. A few weeks ago I went to the emergency room with chest pains. They did an EKG and said it was perfect. I have heart palpitations at time and my family doctor said to not be alarmed just to drink more water. I often get tired, have shortness of breath, periods of nausea, hot flashes and flushness. I can also what sounds like blood pumping in my ear. Kind of like my heart pumping the blood. This is really annoying. What could be causing the problems I am having?
Posted Wed, 19 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Anshul Varshney 2 hours later
Brief Answer: Pheochromocytoma is a possibility. Detailed Answer: Dear Friend. Welcome to HCM. I am Dr Anshul Varshney. I have read your query in detail. I understand your concern. A young hypertensive always should be investigated to rule out secondary causes of hypertension. You are a young male , with hypertension , palpitations , flushing. I would like to evaluate you for Pheochromocytoma. I advice you following investigations for Pheochromocytoma and work up for other secondary causes of Hypertension : 1. Serum Catecholamines 2. 24 hr urine for Catecholamines and VMA levels 3. Renal Doppler. 4. Kidney Function test 5. Lipid profile. I would advice you to get these investigations and review with me. If you have any further query please ask me. Stay Healthy.
Above answer was peer-reviewed by
Follow-up: What could be causing tiredness, shortness of breath, nausea, hot flashes and flushness 5 hours later
What does this mean? Is this serious or life threatening? I am a little worried. How do I get these test done?
Answered by Dr. Anshul Varshney 10 minutes later
Brief Answer: Get Investigated. Detailed Answer: Dear Friend. I am not saying that you have it. I have told you the possibilities. Being a young hypertensive you should get investigated as adviced. You have to consult your doctor and discuss my opinion with him. He / She will post you for these testings. Any good doctor would always suggest a young hypertesive for these tests. I hope things would be fine. Get tested be sure. Good Luck.
Above answer was peer-reviewed by
Follow-up: What could be causing tiredness, shortness of breath, nausea, hot flashes and flushness 25 minutes later
I failed to mention that I have been on high blood pressure meds for over a year and I am 5 foot 8 and weigh 300lbs would that change your assessment?
Answered by Dr. Anshul Varshney 1 hour later
Brief Answer: Weight Reduction Is Required. Detailed Answer: Dear Friend. My assessment will not change by this information regarding your workup to rule out causes of Secondary Hypertension. You are obese , and you have to understand that Obesity with Hypertension is associated with increase risk for heart attacks and strokes. So , a weight loss is indeed required. I would further like to discuss the treatment part with you , once we are sure that you don't have a secondary cause of hypertension. Dear , it is not a rule that every young hypertensive male with the above mentioned symptoms by you , would be having Pheochromocytoma or any cause of Secondary Hypertension. But , it is always better to be sure. So , get tested , and then review with me when you get the reports including your blood pressure status and current medications. Hope to hear from you soon that your all investigations are absolutely normal :-) Good Luck. If you don't have a further query , you may please close the discussion and rate it plz.
Above answer was peer-reviewed by
Follow-up: What could be causing tiredness, shortness of breath, nausea, hot flashes and flushness 49 minutes later
I take enalapril maleate 40mg and 5mg of norvasc. Once a day I am working on my weight it is a battle though. I felt like caffeine was causing my problems so I backed way off my diet drinks and I do feel somewhat better. Not sure caffeine is causing it but I will consult with my doctor and see what he says.
Answered by Dr. Anshul Varshney 9 minutes later
Brief Answer: Detail Follows Detailed Answer: I apprecaite that you are doing efforts to reduce weight. I am sure you will succeed. Yes , Excessive Caffeine can cause Palpitations and Flushing. But still ,as a protocol , you should be investigated as i have advised. You are taking a very high , infact highest dose of Enalapril. You should monitor your Serum Pottasium levels. Also , if you develop persistent dry cough , inform your doctor , as this drug can cause that too. Norvosac is acceptable at 5 mg once a day. You have not mentioned , the range of your blood pressure on these medications. Also required is your Lipid Profile to see for any dyslipidemia. You may reply me back , with your blood pressure values and also attach your investigations , if you have any. Stay Healthy.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor